U.S. doctors online nowAsk doctors free
Saint Cloud, FL
A 30-year-old male asked:

Will i have a seizure if i swicth from dilantin to keppra (levetiracetam) i have been seizure free since my teens after i had two gran mal. dilantin levels only 2.3?

1 doctor answer1 doctor weighed in
Dr. Bennett Machanic
Neurology 53 years experience
Not likely: The Keppra (levetiracetam) should be started first, and titrated to therapeutic dose, and at that point the Dilantin slowly tapered off over about 10-12 weeks. Your physician should watch you closely thruout this time period.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 6, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.